question-icon

What causes chills and hot flashes while taking Fentanyl?

default
Posted on Mon, 16 Mar 2015
Question: I have been having chills then hot, over and over through out the day and night. I have been on a rx of fentanyl patches 125mcg for 1 1/2 years, could it be withdrawl, I am not sick, this has been going on for approx. 3 months.
doctor
Answered by Dr. Rakesh Madhyastha (2 hours later)
Brief Answer:
Withdrawal of Fentanyl

Detailed Answer:
Hello

Thanks for the query

The symptom you are describing is typical of menopause however Fentanyl withdrawal is also known to cause severe shivering and flushing, but it should have settled by now as it has already been 3 months

The other causes are
1. Thyroid disorders
2. Vit D deficiency
3. Malaria ( only in epidemic regions)
4. Urinary tract infection

Please approach your GP for these routine blood test

I hope I was of help, if you have any further queries please get back to me

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4364 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes chills and hot flashes while taking Fentanyl?

Brief Answer: Withdrawal of Fentanyl Detailed Answer: Hello Thanks for the query The symptom you are describing is typical of menopause however Fentanyl withdrawal is also known to cause severe shivering and flushing, but it should have settled by now as it has already been 3 months The other causes are 1. Thyroid disorders 2. Vit D deficiency 3. Malaria ( only in epidemic regions) 4. Urinary tract infection Please approach your GP for these routine blood test I hope I was of help, if you have any further queries please get back to me Regards